Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 129, NWS Lake Charles, LA

June 8, 2025Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 8, 2025, 7:24 PM CDT for Jasper County, Newton County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2025, 7:24 PM CDT (00:24 UTC)
Expired
Jun 8, 2025, 8:30 PM CDT
In force
66 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.75 in
Wind
60.0 mph

Counties Jasper County, TX, Newton County, TX

The radar

The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2279 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 5:56 PM CDT, 1 hour 28 minutes earlier. Its key messages:

  • Break in the heat here this week with several days of rain- cooled air and widespread cloud cover.
  • Afternoon thunderstorms ongoing across Central LA and the Atchafalaya Basin.
  • An MCS may move into the region early Monday morning with storms possible again in the afternoon.
  • High rain chances will persist through the week and into next weekend.
Area forecast discussion, Jun 8, 5:56 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
556 PM CDT Sun Jun 8 2025

...New AVIATION...

.KEY MESSAGES...

- Break in the heat here this week with several days of rain-
  cooled air and widespread cloud cover.

- Afternoon thunderstorms ongoing across Central LA and the
  Atchafalaya Basin.

- An MCS may move into the region early Monday morning with storms
  possible again in the afternoon.

- High rain chances will persist through the week and into next
  weekend.

&&

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 420 PM CDT Sun Jun 8 2025

A cluster of thunderstorms have developed along a remnant outflow
boundary moving through central Louisiana. The primary hazard has
been large hail, but damaging winds will be possible as any large
cores, hail or otherwise, come crashing to the surface. RAOB from
18Z observed greater than 4600 J/kg SBCAPE, but marginal mid and
upper lapse rates and almost no shear. This indicates quickly
growing updrafts with a lower end hail risk, such as what we are
seeing. This threat should remain somewhat contained to central LA
through the early evening.

There is another risk of thunderstorms late tonight into Monday
morning. Storm system sliding east out of OK/LA region will head
this way after midnight. Guidance has agreement that this system
will move south and east through western Louisiana, however, there
is much disagreement about placement and maintenance of the MCS.
The most-favored outcome has the MCS breaking in half east of DFW
with two segments continuing; one down the I-20 corridor and the
other towards Houston. A weak, but present, outflow boundary then
moves through the CWA with only a few showers or storms noted
along the boundary from approx 08z thru 15z or so.

This is a scenario that has played out many times: system
approaching and then splitting before the Lakes region. It has
also played out where the system maintains and rolls right through
southeast Texas and west Louisiana.

While instability will be waning, guidance keeps about 2000 J/kg
over the region when the system arrives. Whether the MCS dies off
or not, the environment could still be supportive of a line of
storms with strong winds, damaging hail and spinup tornadoes
possible. Remain weather aware tonight and as you wake up for the
Monday morning commute.

Remnant boundary could spark off further storms in the afternoon,
so long as the environment doesn't become too worked over.

With low heights still in the region on Tuesday, another round of
afternoon convection is expected.

11/Calhoun

&&

.LONG TERM...
(Wednesday through next Saturday)
Issued at 420 PM CDT Sun Jun 8 2025

The very wet pattern continues into Wednesday and the longterm
period. Upper shortwave moves across the south US Wednesday before
stalling in central TX on Thursday. Flow off the Gulf and forcing
generated by this feature should keep a continued fetch of
widespread, showery rain in the forecast until the trof moves off
fully at the end of the weekend.

Several days of rainfall will result in a cascading flooding risk.
There is a marginal risk of exceeding flash flood guidance each
day Monday thru Friday. As we stack up rainfall totals, the risk
will likely grow each day, particularly for localized areas with
heaviest rainfall. A Flood Watch may be needed for portions of
this coming week.

11/Calhoun

&&

.AVIATION...
(00Z TAFS)
Issued at 555 PM CDT Sun Jun 8 2025

Will be watching diurnal thunderstorm activity near KAEX through
about 09/03z. Otherwise mainly VFR conditions at all terminals
through the evening hours.

During the overnight attention will turn to a potential MCS
feature that will move down from northeast Texas across the
forecast area. Timing at this point looks to be between 09/08z to
09/14z. If this scenario of a thunderstorm complex moving across
occurs, then gusty winds and IFR conditions will be possible at
terminals.

Air mass being worked over from the MCS feature is a possibility
on Monday which would mean mainly VFR conditions after 09/15z.

Rua

&&

.MARINE...
Issued at 420 PM CDT Sun Jun 8 2025

Light to occasionally modest onshore flow and low seas will
persist through the middle of this week. Increasing rain chances
will begin late tonight with high rain chances expected each day
through the coming week. Periods of heavier rainfall and enhanced
thunderstorms will be possible as weak disturbances move through
the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  73  91  71  86 /  30  60  60  80
LCH  78  91  76  88 /  30  40  40  80
LFT  77  91  75  87 /  30  50  50  90
BPT  77  92  76  89 /  30  40  30  80

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...11
LONG TERM....11
AVIATION...07

In the hours before

Special weather statement, Jun 8, 2:26 PM CDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
226 PM CDT Sun Jun 8 2025

LAZ029-082000-
Avoyelles LA-
226 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN AVOYELLES PARISH
THROUGH 300 PM CDT...

At 226 PM CDT, Doppler radar was tracking a strong thunderstorm over
Big Bend, or near Simmesport, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Simmesport, Bordelonville, and Big Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3117 9168 3116 9170 3114 9172 3112 9172
      3110 9170 3109 9172 3107 9171 3104 9173
      3099 9178 3098 9180 3095 9181 3094 9188
      3112 9192 3119 9168
TIME...MOT...LOC 1926Z 257DEG 31KT 3105 9182

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Jones
Special weather statement, Jun 8, 3:16 PM CDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
316 PM CDT Sun Jun 8 2025

LAZ029-082045-
Avoyelles LA-
316 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL AVOYELLES PARISH THROUGH
345 PM CDT...

At 316 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hessmer, or near Marksville, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Marksville, Moreauville, Bordelonville, Cottonport, Mansura, Hessmer,
and Hamburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3116 9187 3098 9188 3103 9222 3111 9223
      3114 9223 3114 9222 3115 9223 3117 9223
TIME...MOT...LOC 2016Z 272DEG 16KT 3109 9212

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Jones
Special weather statement, Jun 8, 4:17 PM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
417 PM CDT Sun Jun 8 2025

LAZ028-029-082200-
Avoyelles LA-Rapides LA-
417 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES THROUGH 500 PM CDT...

At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near
Deville, or 7 miles north of Effie, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Deville, Brouillette, Centerpoint, and Lake Ophelia National Wildlife
Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3136 9208 3133 9208 3134 9203 3132 9200
      3130 9200 3130 9201 3128 9202 3127 9199
      3122 9199 3125 9196 3122 9194 3123 9192
      3127 9195 3130 9193 3129 9189 3126 9186
      3126 9185 3112 9190 3125 9223 3142 9216
TIME...MOT...LOC 2117Z 288DEG 15KT 3131 9212

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Rua
Special weather statement, Jun 8, 4:25 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
425 PM CDT Sun Jun 8 2025

LAZ029-082200-
Avoyelles LA-
425 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN AVOYELLES PARISH
THROUGH 500 PM CDT...

At 425 PM CDT, Doppler radar was tracking a strong thunderstorm over
Simmesport, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Simmesport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 9179 3097 9181 3094 9180 3087 9180
      3086 9181 3086 9182 3085 9182 3085 9183
      3087 9192 3099 9189
TIME...MOT...LOC 2125Z 284DEG 20KT 3095 9183

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Rua

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:53 AM CDTSpecial Weather StatementLCHVernon52 min
Jun 9, 4:09 AM CDTSpecial Weather StatementLCHAvoyelles, Evangeline51 min
Jun 9, 5:41 AM CDTSpecial Marine WarningLCH49 min
Jun 8, 8:32 PM CDTSpecial Weather StatementLCHJasper, Newton28 min
Jun 9, 2:12 AM CDTSpecial Weather StatementLCHSabine48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.